Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 7, 2011, 9:59 PM EDT for 18 counties in Virginia. It was in force for 2 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2011, 9:59 PM EDT (01:59 UTC)
- Expired
- Sep 8, 2011, 12:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Essex County, VA, Hanover County, VA, Henrico County, VA, James City County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA, Prince George County, VA, Richmond County, VA, Surry County, VA, Sussex County, VA, Westmoreland County, VA
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 10:15 PM EDT | FLASH FLOOD | 2 Sw Prince George, VA | HIGH WATER MAKING ROAD IMIPASSABLE |
| Sep 7, 11:00 PM EDT | FLASH FLOOD | 1 Ssw City Point Hopewe, VA | RED CROSS HELPING FAMILY WHOS APARTMENT IS FLOODED |
| Sep 7, 11:05 PM EDT | FLASH FLOOD | 1 Nne Lees Mill, VA | VEHICLES STUCK IN HIGH WATER |
| Sep 7, 11:05 PM EDT | FLASH FLOOD | 1 W Five Forks, VA | |
| Sep 7, 11:10 PM EDT | FLASH FLOOD | 1 Sse Five Lakes Subdiv, VA | EVACUATIONS MAY BE NECESSARY IN LOW LYING AREAS ALONG PORTIONS OF RTE 60 BETWEEN 106 AND BOTTOMS BRIDGE |
| Sep 7, 11:20 PM EDT | FLASH FLOOD | Barnetts, VA | ROAD IMPASSABLE DUE TO HIGH WATER...ALSO OTHER LOCATIONS IN THE COUNTY |
| Sep 7, 11:30 PM EDT | FLASH FLOOD | 1 Wsw Lazy Oak Corner, VA | BLACKWATER SWAMP COMING OVER THE ROAD |
| Sep 7, 11:30 PM EDT | FLASH FLOOD | 2 Sse Waterloo, VA | CREEK FLOODING MADE ROAD IMPASSABLE |
| Sep 7, 11:45 PM EDT | FLASH FLOOD | Cady, VA | RTE 301 CLOSED N BOUND AT RIVER ROAD |
| Sep 7, 11:45 PM EDT | FLASH FLOOD | Ellerson, VA | INTERSECTION CLOSED DUE TO HIGH WATER |
| Sep 7, 11:50 PM EDT | FLASH FLOOD | Georgetown, VA | BRIDGE WASHED OUT ON GEORGEOWN ROAD |
| Sep 7, 11:53 PM EDT | FLASH FLOOD | 1 Se Carsley, VA | PORTIONS OF CARSLEY IMPASSABLE DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280
WGUS51 KAKQ 080159
FFWAKQ
VAC033-036-041-057-085-087-095-097-101-127-149-159-181-183-193-670-
730-760-080400-
/O.NEW.KAKQ.FF.W.0005.110908T0159Z-110908T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
EXTREME EAST CENTRAL CITY OF RICHMOND IN CENTRAL VIRGINIA...
EASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
EASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...
CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
EXTREME EAST CENTRAL CITY OF PETERSBURG IN SOUTH CENTRAL
VIRGINIA...
PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
SURRY COUNTY IN SOUTHEAST VIRGINIA...
EASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
* UNTIL MIDNIGHT EDT
* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN OVER
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&& LAT...LON 3821 7692 3705 7671 3678 7729 3815 7748
3826 7734 3823 7728 3825 7723 3819 7724
3821 7722 3817 7717 3816 7707 3826 7705
3828 7698
$$
SCALORA1 follow-up statement
150
WGUS71 KAKQ 080342
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1142 PM EDT WED SEP 7 2011
VAC033-036-041-057-085-087-095-097-101-127-149-159-181-183-193-670-
730-760-080400-
/O.CON.KAKQ.FF.W.0005.000000T0000Z-110908T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW KENT VA-PRINCE GEORGE VA-KING WILLIAM VA-SUSSEX VA-
CITY OF PETERSBURG VA-CITY OF RICHMOND VA-KING AND QUEEN VA-
HENRICO VA-HANOVER VA-CHESTERFIELD VA-CAROLINE VA-CHARLES CITY VA-
RICHMOND VA-CITY OF HOPEWELL VA-ESSEX VA-WESTMORELAND VA-
JAMES CITY VA-SURRY VA-
1142 PM EDT WED SEP 7 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SURRY...JAMES CITY...WESTMORELAND...ESSEX...CITY OF HOPEWELL...
RICHMOND...CHARLES CITY...CAROLINE...CHESTERFIELD...HANOVER...
HENRICO...KING AND QUEEN...CITY OF RICHMOND...CITY OF PETERSBURG...
SUSSEX...KING WILLIAM...PRINCE GEORGE AND NEW KENT COUNTIES...
AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWTOWN...
WESTMORELAND STATE PARK...WEST POINT...WARSAW...WALKERTON...VONTAY...
TUNSTALL...TUCKAHOE...TAPPAHANNOCK...STUDLEY...STEVENSVILLE...
SPARTA...SHORT PUMP...SHARPS...SHACKLEFORDS...SAINT STEPHENS
CHURCH...RUTHER GLEN...ROCKVILLE...ROBLEY...RAPPAHANNOCK ACADEMY...
POTOMAC MILLS...PORT ROYAL...NEWLAND...MONTROSS...MONTPELIER...
MONTAGUE...MILLERS TAVERN...MILFORD...MECHANICSVILLE...MANQUIN...
MANGOHICK...LORETTO...LITTLE PLYMOUTH...LEEDSTOWN...LAUREL...
LAKESIDE...LADYSMITH...KINSALE...KINGS DOMINION...KING WILLIAM...KING
AND QUEEN COURTHOUSE...HIGHLAND SPRINGS...HAYNESVILLE...HANOVER
AIRPORT...HANOVER...HAGUE...GUINEA...GOLANSVILLE...GLEN ALLEN...FORT
A.P. HILL...FARNHAM...ELMONT...EAST HIGHLAND PARK...DUNNSVILLE...
DOSWELL...DAWN...COLONIAL BEACH...CHAMPLAIN...CENTRAL GARAGE...CENTER
CROSS...BRAYS FORK...BOWLING GREEN...BEULAHVILLE...BEAZLEY...
BEAVERDAM...AYLETT...ATLEE...ASHLAND AND ASHCAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 3828 7698 3805 7651 3797 7663 3784 7651
3773 7675 3750 7665 3736 7675 3710 7670
3671 7745 3686 7746 3688 7761 3700 7740
3717 7740 3737 7788 3758 7762 3770 7763
3773 7780 3800 7769 3825 7737 3814 7707
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:50 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 7, 9:50 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT WED SEP 7 2011
.SYNOPSIS...
LOW PRESSURE REMAINS STATIONARY OVER THE OHIO VALLEY TONIGHT...
THEN DRIFTS SLOWLY WEST THURSDAY AND FRIDAY. THE TRAILING FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY ACROSS VIRGINIA THURSDAY. HIGH
PRESSURE BUILDS INTO THE AREA FOR THE WEEKEND. HURRICANE KATIA
WILL RECURVE WELL EAST OF THE MID-ATLANTIC COAST THURSDAY NIGHT
THEN TRACK NORTHEAST AND AWAY FROM THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW PRESSURE CONTINUES TO SPIN OFF TO THE WEST WITH A WARM CONVEYOR
BELT PUMPING MOISTURE INTO THE MID-ATLANTIC REGION. AREAS OF HEAVY
RAIN CONTINUE THIS EVENING AS STRONG LOW-LEVEL MOISTURE CONVERGENCE
ACTS ALONG A COMPLEX FRONTAL SYSTEM IN A VERY MOIST ENVIRONMENT.
THE AREAL COVERAGE OF RAIN WILL SLOWLY DIMINISH OVERNIGHT...THOUGH
THE CHANCE FOR RAIN WILL PERSIST...ESPECIALLY OVER NORTHERN AND
EASTERN PARTS OF THE FA. LOWS TONIGHT WILL RANGE FROM THE MID 60S
TO LOW 70S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MODELS CONT TO AGREE THAT THE UPPER LOW SLOWLY RETROGRADES INTO
IN/IL BY FRIDAY. HRCN KATIA MAKES A HUGE CURVE ALONG 70W ON THURS
THEN GETS KICKED NE WELL OFF THE NEW ENGLAND COAST FRIDAY WITH NO
IMPACTS TO THE CWA.
SENSIBLE WX WISE...S-SW FLOW ALOFT ALONG WITH A LINGERING SFC BNDRY
OVER VA WILL SUPPORT A CHANCE OF ADDITIONAL CONVECTION ON THURS...AND
TO A LESSER DEGREE ON FRIDAY. HAVE TRENDED THE GRIDS WITH THE HIGHEST
POPS ACROSS THE NRN CNTYS AND IN THE AFTRN/EVE WITH LWR POPS AT NITE.
RTHR WRM / HUMID GIVEN TRPLCL AIRMASS IN PLACE. HIGHS BOTH DAYS M-U80S.
LOWS 65-70. H5 RIDGE BLDS INTO RGN SAT. DRY WITH HIGHS IN THE M80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUASI-ZONAL FLOW IS EXPECTED TO PREVAIL LATE THIS WEEKEND INTO THE
MIDDLE OF NEXT WEEK AROUND THE BASE OF A BROAD TROUGH OVER EASTERN
CANADA. PRECIPITATION CHANCES SHOULD BE MINIMAL IN SUCH A PATTERN
AND TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES
WITH HIGHS IN THE LOW TO MID 80S...AND LOWS IN THE LOW TO MID 60S.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...CLUSTERS OF TSTMS WERE MOVING NORTHWARD ACRS CENTRAL VA
EARLY WEDNESDAY EVNG. THEREFORE EXTENDED A TEMPO GROUP FOR TSTMS AT
RIC. STRATUS AND SOME FOG WILL LIKELY REDEVELOP ACROSS THE AREA BY
EARLY THURSDAY MORNING DUE TO A SATURATED BOUNDARY LAYER. FOR NOW
MAINLY WENT MVFR. SHOWERS AND A FEW TSTMS WILL CONTINUE THURSDAY
WITH THE BEST CHANCES FOR PCPN AT SBY.
MORNING STRATUS WILL AGAIN BE PSBL FRI MRNG. CHANCES FOR PCPN
CONTINUE INTO FRI AS UPPER LOW IS SLOW TO RETROGRADE W. HIGH
PRESSURE BUILDS IN FOR THE WEEKEND...CREATING VFR CONDS.
&&
.MARINE...
AN SCA WAS ISSUED EARLIER FOR A DECENT SSE SURGE THAT WAS
POORLY HANDLED BY NUMERICAL MODEL GUIDANCE. THIS SURGE SHOULD
SUBSIDE THIS EVENING. OTHERWISE...THERE WERE NO CHANGES TO THE OTHER
SCA FLAGS ASSOCIATED WITH SWELL FROM HURRICANE KATIA. KATIA IS
EXPECTED TO PASS WELL OFF THE COAST THURSDAY MORNING THROUGH FRIDAY
MORNING AS A MINIMAL HURRICANE. THURSDAY INTO THURSDAY NIGHT...SEAS
ARE EXPECTED TO REACH 8-10FT BEYOND 5-10 NM...WITH A POTENTIAL OF UP
TO 10-12 FT NEAR 20 NM. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW
8 FT...SO A HIGH SURF ADVISORY SHOULD NOT BE NECESSARY. THE WESTERN
EDGE OF THE TROPICAL SYSTEM HAS BECOME RATHER RAGGED PER LATEST
SATELLITE ANALYSIS...SO WIND SPEEDS SHOULD BE AOB 15 KT OUT OF THE
NE AS IT PASSES WELL OFF THE COAST. MUCH MORE BENIGN CONDITIONS ARE
EXPECTED BY THE WEEKEND.
A HIGH RIP CURRENT THREAT IS EXPECTED TO CONTINUE THROUGH AT LEAST
FRIDAY WITH INCREASED OFFSHORE SEAS AND LONG PERIOD SWELL OF 13-16
SEC.
TIDES/COASTAL FLOODING...
A DECENT SOUTHERLY SURGE OVER THE CHESAPEAKE BAY TODAY IS EXPECTED TO
SUBSIDE OVERNIGHT. GIVEN THIS...TIDAL DEPARTURES ARE EXPECTED TO
BE NEAR 1.5 FT ABOVE NORMAL OVER THE CENTRAL CHESAPEAKE BAY DURING
HIGH TIDE CYCLE TONIGHT. CBOFS GUIDANCE FORECASTS TIDAL LEVELS
AROUND MINOR STAGE FOR CAMBRIDGE AND LEWISETTA. THIS IS ABOVE THE
MDL GUIDANCE...BUT NUMERICAL MODEL WIND FORECASTS DID NOT
REPRESENT THE SOUTHERLY SURGE OVER THE BAY VERY WELL...SO TO ERR
ON THE SIDE OF CAUTION A COASTAL FLOOD ADVISORY HAS BEEN ISSUED
FOR THE LOWER MD EASTERN SHORE COUNTIES ADJACENT TO THE BAY AND
FOR NORTHUMBERLAND COUNTY VA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MDZ021>023.
NC...NONE.
VA...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR VAZ077.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ634.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MAS
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 7, 3:48 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 348 PM EDT WED SEP 7 2011 MDZ024-NCZ012>016-030>032-VAZ048-049-060>076-078>097-082000- INLAND WORCESTER-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 348 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY BRING LOCALLY HEAVY RAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ017-102-VAZ098>100-082000- MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 348 PM EDT WED SEP 7 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ077-082000- DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND- 348 PM EDT WED SEP 7 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS BRINGING LOCALLY HEAVY RAIN WILL AGAIN BE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-082000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 348 PM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-082000- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 348 PM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-082000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 348 PM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-082000- CURRITUCK SOUND- 348 PM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
In the hours before
Special weather statement, Sep 7, 4:48 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT WED SEP 7 2011
VAZ079-080-087-088-072130-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-SUSSEX VA-
448 PM EDT WED SEP 7 2011
...STRONG THUNDERSTORM MOVING INTO SUSSEX AND DINWIDDIE COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PURDY...MOVING NORTH AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CHERRY HILL AT 500 PM EDT...WHARFS STORE
AT 505 PM EDT...DINWIDDIE AT 515 PM EDT...BURGESS AT 520 PM EDT...
DINWIDDIE-PETERSBURG AIRPORT...AND...SUTHERLAND AT 525 PM EDT...I 85
AND ROUTE 460...AND...ADDISON AT 530 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3722 7764 3719 7743 3717 7742 3717 7740
3715 7739 3699 7740 3700 7739 3670 7747
3675 7774
SCALORASpecial weather statement, Sep 7, 5:04 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 504 PM EDT WED SEP 7 2011 VAZ063-064-072>074-076-082-083-085-072200- CAROLINE VA-CHARLES CITY VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA- 504 PM EDT WED SEP 7 2011 ...STRONG THUNDERSTORM MOVING OVER EAST CENTRAL VIRGINIA... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW KENT...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COHOKE AT 510 PM EDT...LANESVILLE AT 520 PM EDT...PALLS AT 525 PM EDT...KING WILLIAM AT 530 PM EDT... STEVENSVILLE AT 540 PM EDT...HENLEY FORK AT 545 PM EDT. WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LAT...LON 3799 7672 3748 7677 3737 7710 3800 7713 ZIMMERMAN
Special weather statement, Sep 7, 6:30 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT WED SEP 7 2011
VAZ075>077-072300-
NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
630 PM EDT WED SEP 7 2011
...STRONG THUNDERSTORM MOVING OVER THE NORTHERN NECK...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARNHAM...MOVING NORTHEAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR VILLAGE...AND...HAYNESVILLE AT 635
PM EDT...GIBEON...AND...OLDHAMS AT 640 PM EDT...CALLAO AT 645 PM
EDT...KINSALE AT 650 PM EDT...HAGUE AT 655 PM EDT...WESTMORELAND...
AND...SANDY POINT AT 700 PM EDT.
WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. THIS STORM HAS SHOWN ROTATION ON NATIONAL WEATHER SERVICE
DOPPLER RADAR. PLEASE STAY ALERT TO ANY POSSIBLE WARNINGS.
LAT...LON 3816 7660 3815 7659 3811 7659 3808 7653
3803 7650 3802 7646 3801 7645 3781 7660
3790 7679 3816 7667
ZIMMERMANLocal storm report, Sep 7, 9:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO TROY 37.95N 78.25W
09/05/2011 FLUVANNA VA NWS STORM SURVEY
EFO TORNADO W/ 60-70 MPH WINDS CONFIRMED BY NWS STORM
SURVEY.
&&
MSCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:48 PM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 6 more | 72 min |
| Sep 7, 10:36 PM EDT | Areal Flood Advisory | AKQ | Southampton | 84 min |
| Sep 8, 12:00 AM EDT | Flash Flood Warning | AKQ | Caroline, Charles City, Essex, Gloucester, Hanover, Henrico and 19 more | 91 min |
| Sep 8, 2:27 AM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Sep 8, 5:52 AM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 53 min |
| Sep 8, 7:34 AM EDT | Areal Flood Advisory | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 86 min |
| Sep 8, 1:09 PM EDT | Special Weather Statement | AKQ | King William | 51 min |
| Sep 8, 1:20 PM EDT | Areal Flood Advisory | AKQ | Caroline, Hanover, King and Queen, King William | 4 hr |
| Sep 8, 2:04 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth | 56 min |
| Sep 8, 2:20 PM EDT | Special Weather Statement | AKQ | Caroline | 55 min |
| Sep 8, 2:35 PM EDT | Special Weather Statement | AKQ | Middlesex | 55 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | AKQ | Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 63 min |
| Sep 8, 3:33 PM EDT | Special Weather Statement | AKQ | Prince George, Southampton, Surry, Sussex, City of Franklin | 57 min |
| Sep 8, 4:02 PM EDT | Coastal Flood Statement | AKQ | Accomack | 5 hr |
| Sep 8, 4:48 PM EDT | Areal Flood Advisory | AKQ | Caroline, Charles City, Essex, Hanover, Henrico, King and Queen and 5 more | 2 hr |
| Sep 8, 6:58 PM EDT | Areal Flood Advisory | AKQ | Caroline, Essex, Westmoreland | 2 hr |
| Sep 8, 7:41 PM EDT | Flash Flood Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 3 hr |
| Sep 8, 7:54 PM EDT | Flash Flood Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, Louisa and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.